Cardiovascular adverse effects of lopinavir/ritonavir and hydroxychloroquine in COVID-19 patients: Cases from a single pharmacovigilance centre

Ioanna Istampoulouoglou, Barbara Zimmermanns, Tanja Grandinetti, Catia Marzolini, Annette Harings-Kaim, Sarah Koechlin-Lemke, Irene Scholz, Stefano Bassetti, Anne B Leuppi-Taegtmeyer

Abstract


In this article we summarize the cardiovascular adverse events that were observed in three patients during their treatment for COVID-19 and discuss their association with lopinavir/ritonavir (LPV/r) and hydroxychloroquine (HCQ). The cases were reported to our regional pharmacovigilance centre in April 2020. All three patients were above 75 years in age, male and multimorbid, and had been hospitalized for treatment of COVID-19. As part of their treatment, all of them received a very strictly monitored off-label therapy with LPV/r and HCQ, for which they had given their prior, written, informed consent. In one patient, erythromycin was also administered. All three patients developed a significant QTc time prolongation during or shortly after therapy with the above drugs. On account of this, the treatment had to be discontinued early in each case and QTc time recovered in all three patients.


Full Text:

PDF


DOI: http://dx.doi.org/10.21542/gcsp.2021.11

Refbacks

  • There are currently no refbacks.


Copyright (c) 2021 Ioanna Istampoulouoglou, Barbara Zimmermanns, Tanja Grandinetti, Catia Marzolini, Annette Harings-Kaim, Sarah Koechlin-Lemke, Irene Scholz, Stefano Bassetti, Anne B Leuppi-Taegtmeyer

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.